Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2009, 7:02 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 43 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 11, 2009, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:04 PM EDT | TSTM WND DMG | Lodge, SC | NUMEROUS TREES DOWN. |
| Jun 11, 7:20 PM EDT | FUNNEL CLOUD | Eadytown, SC | HIGHWAY 45 AT THE REDIVERSION CANAL BRIDGE. |
| Jun 11, 7:20 PM EDT | TSTM WND DMG | Eadytown, SC | COUNTY OFFICIAL REPORTED TREES DOWN IN EADYTOWN. |
| Jun 11, 7:20 PM EDT | TSTM WND DMG | Williams, SC | NUMEROUS TREES DOWN. |
| Jun 11, 7:24 PM EDT | FUNNEL CLOUD | Saint Stephen, SC | WIND GUSTS ESTIMATED AT 35 TO 45 KNOTS. |
| Jun 11, 7:45 PM EDT | TSTM WND DMG | 4 Nne Pringletown, SC | NUMEROUS TREES DOWN. REPORT FROM COUNTY WARNING POINT. |
| Jun 11, 7:50 PM EDT | FUNNEL CLOUD | Bonneau, SC | FUNNEL CLOUD SIGHTED ALONG EAST CHURCH ROAD BETWEEN BONNEUA AND MACEDONIA. |
| Jun 11, 7:50 PM EDT | TSTM WND DMG | 2 Sw Canadys, SC | LARGE TREES DOWN AROUND HIGHWAY 15 N AND RED BANK ROAD. |
| Jun 11, 7:50 PM EDT | TSTM WND DMG | Cross, SC | TREE DOWN AT RANGER DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:20 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 112302
SVRCHS
SCC015-029-035-112345-
/O.NEW.KCHS.SV.W.0129.090611T2302Z-090611T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF EASTERN LAKE
MARION TO LODGE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
MANNING TO 14 MILES NORTHEAST OF HAMPTON...MOVING SOUTHEAST AT 15
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
LODGE...
SMOAKS...REEVESVILLE...
INDIAN FIELD...EASTERN LAKE MARION...
WILLIAMS...SAINT GEORGE...
EADYTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3281 8088 3302 8107 3310 8095 3307 8090
3314 8088 3334 8050 3327 8043 3327 8036
3328 8033 3327 8030 3330 8025 3345 8022
3346 8015 3351 8012 3351 7998 3337 7977
TIME...MOT...LOC 2302Z 305DEG 15KT 3354 8015 3305 8101
$$
JAQ2 follow-up statements
000
WWUS52 KCHS 112321
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT THU JUN 11 2009
SCC015-029-035-112345-
/O.CON.KCHS.SV.W.0129.000000T0000Z-090611T2345Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-
721 PM EDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN COLLETON...NORTHERN DORCHESTER AND NORTHWESTERN BERKELEY
COUNTIES...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINEVILLE TO ASHTON...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF SAINT STEPHEN TO 14
MILES NORTHEAST OF HAMPTON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BONNEAU...CANADYS...COLLETON...CROSS...DORCHESTER...EADYTOWN...HARLEY
VILLE...ISLANDTON...LODGE...LAKE MOULTRIE...SAINT GEORGE...SAINT
STEPHEN AND SMOAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3281 8088 3302 8107 3310 8095 3307 8090
3314 8088 3334 8050 3327 8043 3327 8036
3328 8033 3327 8030 3330 8025 3345 8022
3346 8015 3351 8012 3351 7998 3337 7977
TIME...MOT...LOC 2319Z 300DEG 18KT 3349 8006 3298 8091
$$
JAQ000
WWUS52 KCHS 112329
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT THU JUN 11 2009
SCC015-029-035-112345-
/O.CON.KCHS.SV.W.0129.000000T0000Z-090611T2345Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-
729 PM EDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN COLLETON...NORTHERN DORCHESTER AND NORTHWESTERN BERKELEY
COUNTIES...
AT 727 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH
AND FUNNEL CLOUDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JUDGE TOWN TO BELLS CROSSROADS...OR ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF SAINT STEPHEN TO 12 MILES WEST OF
WALTERBORO...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BONNEAU...CANADYS...COLLETON...CROSS...DORCHESTER...
EADYTOWN...HARLEYVILLE...ISLANDTON...LODGE...LAKE MOULTRIE...
SAINT GEORGE...SAINT STEPHEN AND SMOAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS HAVE BEEN REPORTED IN THE VICINITY OF EADYTOWN AND
SAINT STEPHEN WITH THIS LINE OF SEVERE THUNDERSTORMS.
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3281 8088 3302 8107 3310 8095 3307 8090
3314 8088 3334 8050 3327 8043 3327 8036
3328 8033 3327 8030 3330 8025 3345 8022
3346 8015 3351 8012 3351 7998 3337 7977
TIME...MOT...LOC 2327Z 300DEG 18KT 3346 8002 3296 8087
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:58 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 3:58 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT THU JUN 11 2009 .SYNOPSIS... A SURFACE TROUGH WILL LINGER OVER THE INLAND CAROLINAS...WHILE DEEP RIDGING FROM THE GULF OF MEXICO PERSISTS THROUGH TONIGHT. THE UPPER RIDGE WILL RETROGRADE SOUTHWEST FRIDAY INTO MONDAY...ALLOWING A SERIES OF UPPER LEVEL DISTURBANCES TO BRUSH THE REGION DURING THIS TIME FRAME. HIGH PRESSURE ALOFT MAY RESTRENGTHEN BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SFC ANALYSIS PUTS A WEAK LEE SIDE TROUGH JUST W OF THE CHS CWFA WHILE HIGH PRES CENTERED SW OF THE AREA SHIFTS FURTHER AWAY. ALOFT...A SMALL BUBBLE RIDGE IS SHIFTING OFFSHORE WHILE A POTENT UPPER LEVEL SHORTWAVE DISTURBANCE PUSHES E THROUGH THE NRN GULF COAST STATES AROUND THE MAIN RIDGE OVER THE GOMEX. THIS SHORTWAVE WILL BE A KEY PLAYER FOR SHWR/TSTM POTENTIAL THIS EVENING. SEVERAL SHORT- RANGE MODELS /WRF...NAM AND RUC/ ALL DEPICT THIS SHORTWAVE CONTINUING TO PROGRESS E INTO SRN NC AND NRN SC. THIS DISTURBANCE IS HELPING USHER A DEVELOPING LINE OF RAIN/TSTMS OVER THE LOWER APPALACHIANS...AND THIS LINE SHOULD SURVIVE WITHIN THE PLENTIFUL SFC INSTABILITY AND MOISTURE TO LAST INTO THE EVENING HOURS IN THE CAROLINAS. RUN TO RUN PERSISTENCE OF THE RAPID-REFRESH RUC MODEL INDICATES THAT THIS LINE WILL MOVE INTO THE NRN TIER OF COUNTIES AROUND SUNSET OR SHORTLY THEREAFTER. BECAUSE THE LOSS OF DAYTIME HEATING MAY WEAKEN THIS LINE...TIMING IS DIFFICULT TO PIN DOWN BUT CONFIDENCE IS ENOUGH TO MAINTAIN 30/40 POPS FOR THE NRN TIER OF COUNTIES FOR THIS EVE...TRENDING DOWN TO A DRY FCST GOING S. SOME OF THESE STORMS MAY BE STRONG TO SEVERE AND THERE ARE SEVERE TSTM WATCHES AND WARNINGS UPSTREAM ASSOCIATED WITH THIS ACTIVITY. A DRY FCST IS IN PLACE FOR ALL AREAS THROUGH THE EARLY MORNING HOURS WITH LOWS AGAIN IN THE UPR 60S/LWR 70S AWAY FROM THE COAST AND MID 70S NEAR THE SHORES. ANY AREAS THAT RECEIVE RAINFALL MAY BE SUBJECT TO FOG DEVELOPMENT DURING THE PREDAWN HOURS UNDER THE INVERSION. SINCE CONFIDENCE IS LOW REGARDING PRECIP PLACEMENT THIS EVENING...WILL OMIT FOG MENTION AND LET NEXT SHIFT AND RADAR TRENDS DETERMINE IF NEEDED. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... BY EARLY FRIDAY...THE SFC TROUGH WILL BE SHOVED OFFSHORE WHILE A WAVY SFC FRONT EXTENDING FROM SRN NY THROUGH WRN VA INTO ERN TN. ALOFT...THE MAIN SHORTWAVE WILL BE OFFSHORE WHILE THE FLOW BECOMES PREDOMINANTLY ZONAL AS THE MAIN RIDGE OVER THE GOMEX RETROGRADES FURTHER S. LOW PRES DEVELOPING ALONG THE SFC FRONT WILL HELP NUDGE THE WAVY FRONT FURTHER S AND E INTO THE CAROLINAS BY LATE DAY. WITH SEVERAL MID AND UPPER LEVEL DISTURBANCES EXPECTED TO RIDE E WITHIN THE PROGRESSIVE FLOW...ANOTHER DAY OF SCT AFTN CONVECTION CAN BE EXPECTED. THE WARM/HUMID AIRMASS WILL REMAIN IN PLACE AND CONVECTIVE PARAMETERS WILL VARY LITTLE FROM WHAT HAS BEEN EXPERIENCED OVER THE PAST FEW DAYS. ONE POSSIBLE LIMITING FACTOR MAY BE THE LACK OF GOOD INLAND PENETRATION OF THE SEABREEZE... WHICH LOOKS TO BE PINNED CLOSER TO THE COAST WITHIN THE WLY FLOW. THAT BEING SAID...BANDS OF DEEPER MOISTURE WITHIN POCKETS OF PVA ASSOCIATED WITH THE UPPER LEVEL DISTURBANCES SHOULD HELP SPARK SHWRS/TSTMS. WILL AGAIN ADVERTISE LOW CHC POPS DUE TO HIGHLY UNCERTAIN COVERAGE AND FOCUS MAINLY ON THE AFTN HOURS AS THE CAP SHOULD HOLD IN PLACE THROUGH THEN. THERE IS A SMALL CHC OF ISOLD STRONG TO SEVERE TSTMS TOMORROW. SPC HIGHLIGHTS THE AREA IN ITS DAY 2 OUTLOOK AND THERE IS THE POTENTIAL FOR AN UPGRADE TO A SLGT RISK FOR TMRW. TEMPS WILL AGAIN RUN ABOVE NORMAL...WITH HIGHS IN THE LOW-MID 90S EXPECTED AWAY FROM THE COAST AND MID 80S NEAR THE SHORES. THIS WILL AGAIN PUSH HEAT INDEX VALUES NEAR THE 100-DEGREE MARK. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CONVECTION MAY WELL IN ONGOING FRI EVE INTO FRI NIGHT AS THE SFC FRONT MOVES CLOSER TO THE AREA AND A MODEST LONGWAVE TROUGH FORMS OVER THE AREA. THIS WILL ALLOW FOR SHWRS/TSTMS TO STREAM IN FROM THE W AND BECOME ENHANCED WITHIN DEEPER MOISTURE AND BETTER CONVERGENCE IN THE EVENING. ACTIVITY MAY ALSO CONTINUE INTO THE OVERNIGHT HOURS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO STRAY FROM THE IDEA THAT THE LOSS OF DAYTIME HEATING AND THE INVERSION HELPING SQUELCH ACTIVITY BEYOND MIDNIGHT. MIN TEMPS WILL AGAIN RUN WARM...IN THE UPR 60S/LWR 70S INLAND TO THE MID 70S NEAR THE COAST. THE AFOREMENTIONED FRONT WILL SLOWLY MEANDER S TWD THE CHS CWFA OVER THE WEEKEND INTO EARLY NEXT WEEK...BUT ITS PROGRESS WILL BE MITIGATED BY A PREDOMINANTLY ZONAL FLOW WHICH WILL HAVE NUMEROUS SHORTWAVE DISTURBANCES RIDING ALONG IT. THESE DISTURBANCES COMBINED WITH THE SEABREEZE...DEEP MOISTURE AND CONTINUED HIGH INSTABILITY WILL MAKE FOR A WARM/HUMID AIRMASS WITH PERIODS OF SHWRS/TSTMS. COVERAGE AGAIN LOOKS TO BE LIMITED EACH DAY...SO HAVE KEPT POPS NO HIGHER THAN 30 PERCENT. HOWEVER...THERE REMAINS THE POSSIBILITY OF ISOLD HEAVY RAIN AND/OR STRONG TSTMS EACH DAY SAT THROUGH MON. THE FRONT MAY TRY TO PROGRESS THROUGH THE AREA TUE...BUT THE RESIDUAL RIDGE TO THE S LOOKS TO BLOCK ITS FORECAST AND CONTINUE A SIMILAR FORECAST FOR THE MIDDLE PORTION OF NEXT WEEK. THE INCREASED CLOUD COVER AND PERIODIC SHWR/TSTM COMPLICATIONS ALONG WITH SLIGHTLY LOWER THICKNESSES WILL MAKE FOR TEMPERATURES CLOSE TO NORMAL ALONG WITH POPS NO HIGHER THAN 30 PERCENT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH THE FIRST 24 HOURS. A SEABREEZE WILL PUSH THROUGH BOTH TERMINALS THIS AFTERNOON. WEST WINDS WILL BECOME SOUTHERLY AS THIS OCCURS. WILL MAINTAIN CB AT BOTH TERMINALS THIS AFTERNOON AS CONDITIONS REMAIN MOIST AND HOT. WINDS WILL BECOME LIGHT FROM THE SOUTHWEST OVERNIGHT. WEST WINDS BETWEEN 5 TO 10 KNOTS WILL DEVELOP BY NOON FRIDAY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY CONVECTIVE CORES. SHALLOW GROUND FOG MAY REDUCE VISIBILITIES DURING THE EARLY MORNING HOURS. && .MARINE... WHILE THE MID AND UPPER LEVEL RIDGE WILL FLATTEN ACROSS THE AREA TONIGHT AND FRIDAY...THE LOW LEVEL AND SURFACE RIDGE WILL MOVE LITTLE THROUGH SATURDAY AS IT REMAINS ACROSS THE GULF OF MEXICO...FLORIDA AND THE SW ATLANTIC. MEANWHILE...A SURFACE TROUGH OVER THE SE STATES WILL SHIFT INTO OR NEAR THE NEARBY LAND AREAS FROM TIME TO TIME DURING THIS TIME...WHILE THE COASTAL WATERS REMAIN ON THE NORTHERN AND NW PERIPHERY OF THE ATLANTIC RIDGE. DURING EARLY NEXT WEEK THE LOW LEVEL RIDGE WILL BUILD NORTHWARD FROM THE GULF OF MEXICO...AS THE FLOW ALOFT VEERS TO NW. THIS MAY ALLOW FOR A WEAK COLD FRONT TO MAKE AN ATTEMPT TO GET INTO OR NEAR THE LOCAL WATERS BY TUESDAY. WINDS THE NEXT SEVERAL DAYS WILL GO THROUGH A TYPICAL CYCLE OF SHIFTING BACK AND FORTH BETWEEN WEST AND SOUTH...WITH FLUCTUATIONS IN WIND SPEEDS. WESTERLY WINDS OF LESS THAN 10 KT EACH MORNING WILL BECOME SOUTHERLY AT LESS THAN 15 KT EACH AFTERNOON AND EVENING WITH THE SEA BREEZE CIRCULATION. WINDS WILL THEN SHIFT TO SOUTHWEST WITH SMALL SURGES THROUGH ABOUT 08-09Z...BEFORE DROPPING OFF AND VEERING TO WEST BY DAYBREAK THROUGH MONDAY. SEAS WILL BE A COMBINATION OF SMALL 1-2 FOOT SWELLS...WITH WIND WAVES OF 1 TO OCCASIONALLY 3 FEET. THIS RESULTS IN COMBINED SEAS OF NO HIGHER THAN 3 OR 4 FT INTO EARLY NEXT WEEK. COLD FRONTAL PASSAGE IS SHOWN IN THE FORECAST AND GRIDS AS ALL THE MEDIUM RANGE FORECAST GUIDANCE SUGGESTS IT WILL OCCUR NEXT TUESDAY. GIVEN THE TIME OF YEAR...CLIMATOLOGY WOULD SUGGEST IT WILL HAVE A HARD TIME MOVING THROUGH THE LOCAL WATERS. BUT GIVEN THE AMPLIFIED RIDGE BUILDING NORTHWARD FROM THE GULF...THE NW FLOW ON ITS EAST AND NE SIDE MAY VERY WELL ALLOW FOR AN UNUSUAL LATE SEASON COLD FRONTAL PASSAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 8/33
Hazardous weather outlook, Jun 11, 6:39 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 639 PM EDT THU JUN 11 2009 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-122245- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 639 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ043>045-049-050-122245- INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON- 639 PM EDT THU JUN 11 2009 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-352-354-374-122245- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 639 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-122245- CHARLESTON HARBOR- 639 PM EDT THU JUN 11 2009 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 33
In the hours before
Special weather statement, Jun 11, 5:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 527 PM EDT THU JUN 11 2009 GAZ087-112215- JENKINS- 527 PM EDT THU JUN 11 2009 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 615 PM EDT... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HERNDON...OR ABOUT 12 MILES WEST OF MILLEN...MOVING EAST AT 25 MPH. AREAS IN AND AROUND EMMALANE...HERNDON...MILLEN AND PERKINS WILL BE IMPACTED THROUGH 615 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Jun 11, 6:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 624 PM EDT THU JUN 11 2009 SCZ045-050-112300- BERKELEY-CHARLESTON- 624 PM EDT THU JUN 11 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL CHARLESTON AND CENTRAL BERKELEY COUNTIES THROUGH 700 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR SMITH...OR ABOUT 15 MILES EAST OF GOOSE CREEK...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND AWENDAW...HUGER AND WANDO WILL BE IMPACTED THROUGH 700 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && JAQ
Local storm report, Jun 11, 6:30 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL MILLEN 32.80N 81.95W
06/11/2009 E1.00 INCH JENKINS GA PUBLIC
&&
VBLocal storm report, Jun 11, 6:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL COBBTOWN 32.28N 82.14W
06/11/2009 E0.75 INCH TATTNALL GA PUBLIC
DIME TO PENNY SIZED HAIL. NUMEROUS TREE LIMBS BLOWN DOWN.
&&
33Local storm report, Jun 11, 6:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MILLEN 32.80N 81.95W
06/11/2009 E0.75 INCH JENKINS GA TRAINED SPOTTER
ALSO REPORTS NUMEROUS TREE LIMBS DOWN.
&&
33Local storm report, Jun 11, 7:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 N COBBTOWN 32.29N 82.14W
06/11/2009 CANDLER GA LAW ENFORCEMENT
TREES DOWN AND A ROOF OFF A HOUSE ALONG HIGHWAY 121 AT
THE CANDLER TATTNALL COUNTY LINE. ALSO QUARTER SIZE HAIL.
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 53 min |
| Jun 10, 10:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 25 min |
| Jun 10, 11:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 49 min |
| Jun 10, 11:50 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 25 min |
| Jun 10, 11:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 51 min |
| Jun 11, 6:16 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 44 min |
| Jun 11, 6:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 49 min |
| Jun 11, 6:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 23 min |
| Jun 11, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 47 min |
| Jun 11, 7:41 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 49 min |
| Jun 11, 7:43 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.